Luna Yoga (CYA-RYS 200 Member)

  • E-mail: luna@lunayoga.ca
  • Phone: 514-845-1881
  • Address: 231 Rue Saint-Paul O Suite 200
  • Location: Montreal, Quebec Canada
  • Website: lunayoga.ca
  • Service Offered: Vinyasa
  • Type of Certification Granted: 200 & Continuing Education
  • Years in Operation: N/A
  • Date Joined: October 30, 2022

School Info

Established in 2010, our 200-hour teacher training in the vinyasa-based style incorporates a practical approach to yoga philosophy, history and mythology, with a strong emphasis on applying the teachings to a modern-day setting. In addition to exploring numerous yoga postures and their variations, trainees will be immersed in the intricacies of pranayama, the bandhas, and meditation. The techniques and practices learned will be brought together when exploring how to demonstrate postures, sequence classes logically and fluidly, and adjust conscientiously. Complemented by extensive anatomy training and a look at the ethics associated with the responsibility of teaching, the participants will leave the training with a deeper understanding of the yoga practices and teachings and feeling empowered and ready to teach with confidence.

Course Outline

1.
15 hours - Anatomy
Learn about the main muscle groups, which ones are activated or stretched in the basic postures, considerations to keep in mind for typical injures, and more! Covered: Anatomical language: the planes and directions of movement, The types of contraction and the pillars of movement, movements of the vertebral column, Anatomy of the breath, Anatomy of the lower limbs, Anatomy of the upper limbs, Contraindications and modifications.
Friday
7:00-9:00pm: Anatomical language: the planes and directions of movement
Saturday
1:00-2:00pm: Community Class
2:00-2:30pm: The types of contraction and the pillars of movement
2:30-3:00pm: Spine flow practice, movements of the vertebral column
3:30-4:30pm: Anatomy of the spinal column of the trunk
4:30-5:00pm: Break
5:00-5:30pm: Exercises and practice
5:30-6:30pm: Anatomy of the breath
6:30-7:30pm: Exercises and practice
Sunday
1:00-1:30pm: Revision, Q & A
1:30-2:30pm: Anatomy of the lower limbs
2:30-3:00pm: Exercises and practice
3:00-4:30 : Anatomy of the upper limbs
4:30-5:00 : Break
5:00-5:30pm: Exercises and practice
5:30-6:30pm: Contraindications and modifications
6:30-7:30pm: Q & A or practice

2.
15 hours - Asana I
Learn the basic alignment, assists and variations for sun salutations A and B, as well as for the basic yoga postures.
Friday
7:00-9:00pm: Principles of Assists
Saturday
1:00-2:00pm: Community Class
2:00-2:30pm: Break
2:30-3:00pm: Chant, meditate, journal
3:00-4:20pm: Surya Namaskar A & B
4:20-4:50pm: Break
4:50-7:10pm: Standing poses
7:10-7:30pm: Savasana massage
Sunday
1:00-1:30pm: Chant, meditate, journal
1:30-3:50pm: Backbends
3:50-4:20pm: Break
4:20-6:40pm: Forward Bends
6:40-7:00pm: Modified Sun Salutations
7:00-7:30pm: Savasana Massage

15 hours - Asana II
Learn the basic alignment, assists and variations for more advanced postures.
Friday
7:00-9:00pm: Homework review & Twists: Ardha Matsyendrasana, Utkatasana twist, Parivrtta Parsvakonasana, Savasana
Saturday
1:00-2:00pm: Community class
2:30-3:00pm: Chant Gayatri mantra, meditate, journal
3:00-3:30pm: 30 min asana warm up before lectures (TTs to guide salutations)
3:30-4:05pm: Balances: Vira III, Ardha Chandrasana, Uttitha Hasta Padangustasana
4:05-4:35pm: Break
4:35-7:30pm: Inversions : Shoulder-stand, Forearm stand, Headstand, Handstand
Sunday
1:00-1:30pm: Chant HYP I.56, meditate, journal
1:30-2:00pm: 30 min asana warm-up before lectures (TTs to guide salutations)
2:00-2:50pm: Twists: Parivrtta Trikonasana, Parivrtta Ardha Chandrasana (rotated half-moon), Moonrise, crow, side crow, Garudasana
2:50-3:20pm: Break
3:20-4:35pm: Crescent lunge, high lunge, cow face pose, pigeon, double-pigeon
4:35-5:50pm: Virasana, full wheel, camel, vasishtasana, reclined twist
5:50-7:05pm: Asana - practice assist (30 min class)
5:05-7:30pm: Review for midterm

2 hours
Prenatal Yoga - adapting the vinyasa practice

50 hours - Required Asana practice during the training.

3.
3 hours
Anatomy of breath and pranayama practices are covered in two different weekends; anatomy and energetic anatomy.

4 + 5.
15 hours
Energy Systems and Bodies are combined in our Energetic Anatomy weekend. We will explore the energetic anatomy, including: the bandhas, prana, the vayus, the nadis, the chakras and their associated karmic relationships and learn about the different layers of the subtle body, the koshas, as well as the practices to purify them.
Friday
7:00-9:00pm: Review homework & Kriyas
Saturday
1:00-2:00pm: Community Class
2:30-3:00pm: Chant PYS 1.34 pracchardana vidhāraṇābhyāṁ vā prāṇasya, meditate, journal
3:00-4:15pm: Seats for pranayama, 4 parts of breath, pracitcum 1
4:15-5:15pm: Bandhas, Prana, Vayus and Nadis, homework
5:15-5:45pm: Break
5:45-6:00pm: Homework review
6:00-7:30pm: Chakras & chakra tuning
Sunday
1:00-1:30pm: Homework correction, chant PYS I.28 tajjapas tadartha bhavanarh, meditate, journal
1:30-2:15pm: Pranayama practicum 2
2:15-3:30pm: Asana (Intro to Yoga sample class), assist each other
3:30-4:30pm: Koshas, Shariras, yamas & veganism
4:45-5:00pm: Break
5:00-7:00pm: Nutrition workshop

6.
15 hours - Origins of Yoga
Delve deeper into the origins of Yoga; what is it, and what are the main texts of reference? We will look at the Hatha Yoga Pradipika and Patanjali's yoga sutras.
Friday
7:00-8:00pm: Orientation, introduction, commitments, chant
8:00-9:00pm: Write and share goals
Saturday
1:00-2:00pm: Community Class
2:00-2:30pm: Break
2:30-3:00pm: Chant PYS I.1, meditate, journal
3:00-4:30pm: History of Yoga
4:30-5:00pm: Break
5:00-6:00pm: Om, Patanjali’s 8-limb Yoga System
6:00-7:30pm: Lokah Samastah, Asana, What is Yoga
Sunday
1:00-1:30pm: Chant, meditate, journal
1:30-2:30pm: History of Patanjali/Intro to Yoga Sutras
2:30-3:00pm: Homework correction
3:00-3:30pm: Break
3:30-5:00pm: Lokah Samastah, Asana practice
5:00-7:30pm: Hatha Yoga Pradipika

15 Hours - Yoga Philosophy
Study the philosophy of yoga by examining the following texts/subjects: Patanjali's Yoga Sutras. the Bhagavad Gita and Hindu Mythology.
Friday
7:00-9:00pm: Homework review & Sutras
Saturday
1:00-2:00pm: Community class
2:00-2:30pm: Break
2:30-3:00pm: Chant Asato Ma, meditate, journal
3:00-4:30pm: Intro to Mythology
4:30-5:00pm: Break
5:00-6:15pm: Asana with Asana I poses (assist each other)
6:15-7:30pm: Bhagavad Gita
Sunday
1:00-1:30pm: Chant Om Mani Padme Hum, meditate, journal
1:30-3:00pm: Sutras
3:00-3:30pm: Choose a sutra, translate, give interpretation
3:30-4:00pm: Break
4:00-5:00pm: Asana - assist each other
5:15-7:30pm: Yoga Nidra

7.
15 hours - Principles of Teaching
We will review together the principles of teaching and the following aspects: voicing, class structures/sequencing, creating a playlist, tempo/timing, 3 types of students/teachers, practice teaching, assists.
Friday
7:00-9:00pm: Principles of teaching, sample intro class
Saturday
1:00-2:00pm: Community class
2:30-3:00pm: Chant PYS 1.2, guided meditation
3:00-4:30pm: Structuring a class & sequencing (intro, level 1, level 2), voice, playlist, tempo
4:30-5:00pm: Write out a 45 minute class
5:00-5:30pm: Break
5:30-6:00pm: Review classes
6:00-7:30pm: Warrior to Sage assist
Sunday
1:00-1:30pm: Chant PYS IV.33, meditate, journal
1:30-2:30pm: 3 types of students & teachers
2:30-3:00pm: Variations and props
3:00-4:00pm: Practice teach 1
4:00-5:00pm: Practice teach 2
5:00-5:30pm: Break
5:30-6:30pm: Practice teach 3
6:30-7:30pm: Practice teach 4

8.
13 hours - Meditation
An in-depth review of the history of Buddhism and meditation in all its forms; we will examine how feelings, emotions and intentions can come into play and learn what are the 4 Brahmaviharas and the 4 Noble Truths. Finally, we will learn tools to help bring these practices into our every day lives.
Friday
7:00-9:00pm: Homework review & midterm with corrections (Frances & Anna correct exam on Saturday)
Saturday
1:00-2:00pm: Community class
2:30-3:00pm: Chant PYS 1.2, guided meditation
3:00-4:00pm: Introduction to mindfulness (what is it ? what is it not ? misconceptions, ways to sit, guided breath meditation)
4:00-4:30pm: Walking meditation instructions and practice
4:30-5:00pm: Silent break
5:00-6:00pm: Working with emotions
6:00-7:30pm: Tune-up
Sunday
1:00-1:30pm: Chant PYS 1.33, meditate, journal
1:30-2:30pm: 4 Brahmaviharas, guided loving-kindness practice
2:30-3:00pm: Guided meditation, use of mantra
3:00-3:30pm: Asana and assists Q&A and review
3:30-4:30pm: Things to consider when guiding, practice guiding each other, offering and receiving feedback
4:30-5:00pm: Meditation in your daily life
5:00-5:30pm: Break (exam review)

15 hours - From Satsang to Sanskrit
A weekend of communing and taking our practice deeper through chanting, investigating karma and learning Sanskrit.
Friday
7:00-9:00pm: Review Homework & Chanting/Naada Yoga, choose a chant, translate and interpret
Saturday
1:00-2:00pm: Community class
2:00-4:00pm: Sanskrit 1
4:00-4:30pm: Break
4:30-5:30pm: States of Consciousness, OM, chanting with the harmonium
5:30-6:30pm: Practice dharma talk and chant, centering & meditation
6:30-7:30pm: Asana (Yoga Flo 2) assist each other
Sunday
1:00-2:00pm: Asana (Yoga Flo 1) assist each other
2:00-2:30pm: Assists questions
2:30-3:30pm: Sanskrit 2
3:30-4:00pm: Chant Sutra II.12 Klesa mulah karmasayodrstadrsta janma vedaniyah, meditate, journal
4:00-5:00pm: Karma
5:00-5:15pm: Homework: 1) Name 3 types of karma 2) List the 4 ways karma works
5:15-5:30pm: Review final exam
5:30-6:00pm: Break
6:00-7:30pm: Satsang

6.5 hours - The Business of Yoga
Learn about the various business aspects of teaching yoga: Retreats, Private classes, Corporate classes, Ethics, Social Media, Running a business.
Saturday
1:00-2:00pm: Community Class
2:00-3:15pm: Social Media
3:15-4:30pm: Giving retreats, workshops, private & corporate classes
4:30-5:30pm: Asana (practice teach)
5:30-6:00pm: Break
6:00-7:00pm: Running a business; ie) invoicing, Luna qualifications
7:00-7:30pm: Ethics, missed TT weekends

Graduates

N/A

Back